Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 234, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 26, 2003, 7:30 PM EDT for Marion County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2003, 7:30 PM EDT (23:30 UTC)
- Expired
- Aug 26, 2003, 8:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Marion County, OH
The radar
The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -573 J/kg
- Mixed-layer LCL
- 2438 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 262330 SVRCLE OHC101-270030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 729 PM EDT TUE AUG 26 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTH CENTRAL OHIO... * UNTIL 830 PM EDT * AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MARION...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MARION THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4056 8330 4068 8323 4065 8297 4051 8296 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 5:17 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 26, 5:17 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 517 PM EDT TUE AUG 26 2003 UPDATING TO ISSUE SEVERE THUNDERSTORM WATCH FOR MOST OF THE FORECAST AREA. MCS TYPE SYSTEM OVER INDIANA RACING EAST TOWARD THE AREA INTO UNSTABLE ATMOSPHERE. EXPECTING STRONG WINDS UP TO 80 MPH AND LARGE HAIL WITH THESE STORMS AND ADDED ENHANCED WORDING TO THE ZONE FORECASTS. ZONES WILL BE OUT IN A FEW MINUTES. CLE... OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHC005...OHC033...OHC043...OHC063...OHC075...OHC077...OHC083... OHC093...OHC095...OHC099...OHC101...OHC103...OHC117...OHC123... OHC133...OHC139...OHC143...OHC147...OHC151...OHC153...OHC169... OHC173...OHC175. PA...NONE. LOMBARDY
Hazardous weather outlook, Aug 26, 6:48 AM EDT, 12 hours 42 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 648 AM EDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 26, 4:27 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND,OH
427 PM EDT TUE AUG 26 2003
CORRECTED TO CHANGE TORNADO TO WIND DAMAGE
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 AM SOUTHINGTON OH WIND DAMAGE
08/26/03 TRUMBULL ONE TREE DOWN.
0345 AM VIENNA OH WIND DAMAGE
08/26/03 TRUMBULL ONE TREE DOWN.
0355 AM BURGHILL OH WIND DAMAGE
08/26/03 TRUMBULL ONE TREE DOWN.
FMKSpecial weather statement, Aug 26, 5:00 PM EDT, 2 hours 30 minutes before
OHZ003-006>009-017>019-027>029-036-037-047-262115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 500 PM EDT TUE AUG 26 2003 ...DAMAGING WINDS ARE EXPECTED THIS EVENING ACROSS NORTHWEST OHIO... AT 500 PM NATIONAL WEATHER SERVICE DOPPLERS RADARS SHOWED A SEVERE THUNDERSTORM WITH A LARGE AREA OF DAMAGING WINDS OVER NORTHERN INDIANA...HEADING EASTWARD INTO OHIO. THIS THUNDERSTORM COMPLEX IS MOVING EAST-SOUTHEAST AT 50 MPH AND SHOULD REACH THE LUCAS-WOOD-HANCOCK LINE AROUND 6 PM. WIND GUSTS OVER 70 MPH WITH THIS THUNDERSTORM COMPLEX ARE EXPECTED TO CAUSE EXTENSIVE TREE DAMAGE AND POWER OUTAGES SHORTLY AFTER 6 PM. IN ADDITION TO DAMAGING WINDS THESE STORMS WILL BE ACCOMPANIED BY LARGE HAIL...DANGEROUS LIGHTNING AND DOWNPOURS HEAVY ENOUGH TO CAUSE FLOODING OF LOWLAND AND URBAN AREAS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT TUESDAY EVENING FOR A LARGE PART OF NORTHERN AND CENTRAL OHIO. IF THREATENING WEATHER APPROACHES...PLEASE TAKE COVER IMMEDIATELY.
Local storm report, Aug 26, 6:18 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
618 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM FINDLAY OH 59 MPH TSTM WIND GUST
08/26/03 HANCOCK
BMLocal storm report, Aug 26, 6:40 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
640 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0619 PM FOSTORIA OH WIND DAMAGE
08/26/03 SENECA 2 TREES DOWN
BMLocal storm report, Aug 26, 6:46 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
646 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM RUDOLPH OH WIND DAMAGE
08/26/03 WOOD 1 TREE DOWN AND 1 UTILITY
POLE DOWN
BMLocal storm report, Aug 26, 7:20 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
720 PM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM FREMONT OH WIND DAMAGE
08/26/03 SANDUSKY FEW LARGE LIMBS DOWN
0640 PM UPPER SANDUSKY OH WIND DAMAGE
08/26/03 WYANDOT FEW TREES DOWN
BMThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 11:55 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 1:54 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 26, 3:01 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Aug 26, 3:24 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 51 min |
| Aug 26, 3:33 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 42 min |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 4:22 AM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 9:36 AM EDT | Special Marine Warning | CLE | 114 min | |
| Aug 26, 11:53 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Aug 26, 5:44 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Wood | 76 min |
| Aug 26, 6:22 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca, Wyandot | 53 min |
| Aug 26, 6:40 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Marion | 50 min |
| Aug 26, 6:46 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 44 min |
| Aug 26, 7:03 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 72 min |
| Aug 26, 7:13 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 92 min |
| Aug 26, 7:27 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 63 min |
| Aug 26, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 57 min |
| Aug 26, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.